Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Taking lisinopril after a heart valve replacement. Difficulty in erection, low sexual desire. Any recommendations?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
My boy friend has had valve replacement with pig valve and is on lisinophril. He has more than erection problems, has little desire. Think he fears taking anything. What would you recommend?
Posted Sun, 7 Apr 2013 in Valvular Heart Disease
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

Erectile dysfunction is common, especially in persons with a history of hypertension or diabetes. Erectile function requires an intergration of hormonal, vascular , neurological and psychological factors.

One of the most common causes is a change in the vascular or blood supply to the penis. This occurs in diabetes, heart disease, hypertension, high cholesterol and smoking.

The main stay of treatment is the use of oral medication such as viagra, cialis or levitra.
Normally in persons with a history of heart disease, cardiac evaluation is advised before starting medication. This involves assessment of any symptoms of heart disease (chest pain, shortness of breath, palpitations) , physical examination and possibly an ECG.
The medication can be used with most medications, the only medications that it is not allowed to be used with is nitrates, so it is safe to use with lisinopril.

It would be best, with his history, that he has an evaluation first to ensure that there would be no problems.
In most persons the evaluation is normal and the medication is prescribed.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiac Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor